MAUDE Adverse Event Report: FHC, INC. MICROTARGETING¿ INSERTION TUBE SET

FHC, INC. MICROTARGETING¿ INSERTION TUBE SET
Model Number 66-IT-05P-00432
Medical Device Problem Codes Defective Device (2588); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Movement Disorder (4412)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
Fhc technician received a call on the evening of 9/24/2024 from dr.(b)(6) from (b)(6) during a dbs surgery.Dr.(b)(6) was unable to perform mer recordings with his 66-it-05p lot#: 244517 because the reducing cannula was much too long and extended beyond the lead insertion tube, preventing mer (the microelectrode never came out of the reducing cannula).The case was delayed slightly while surgeon tried to figure out why he couldn't get the mer system to record.The surgeon opened a different lot of 66-it-05p and was able to complete the case successfully.There was no patient injury.
 
Additional Manufacturer Narrative
Our initial investigation has found that the reducing cannula, included in the 66-it-05p, lot id: 244517 was built using the wrong drawing and resulted in the cannula being 20 mm longer than specified.This resulted in the reducing cannula extending down 20 mm below the end of the insertion tube, the target location.Our hazard analysis has determined that there is a risk of hemorrhage and unintended coring of brain tissue resulting from advancement of a cannula with no stylet in place.There have been no reports of patient death or injury related to this problem.We have determined this to be a recall.

Brand Name
MICROTARGETING¿ INSERTION TUBE SET
Common Device Name
MICROTARGETING¿ INSERTION TUBE
Manufacturer (Section D)
FHC, INC.
1201 main st.
bowdoin ME 04287
Manufacturer (Section G)
FHC, INC.
1201 main street
bowdoin ME 04287
Manufacturer Contact
kelly moeykens
1201 main street
bowdoin, ME 04287
2076665651
MDR Report Key20362990
Report Number3002250546-2024-00003
Device Sequence Number8004386
Product Code HAW
UDI-Device Identifier00873263004326
UDI-Public00873263004326
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K011775
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66-IT-05P-00432
Device Catalogue Number66-IT-05P
Device Lot Number244517
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Initial Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3002250546-10/1/24-001-C
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose